Idaho, 2019Damaging Wind in Idaho, July 12, 2019
July 12, 2019 · NWS BOI · 1 event in 1 county or zone
Severe thunderstorms developed in association with a strong upper low moving through Southwest Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed in association with a strong upper low moving through Southwest Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 12, 1:46 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 1:46 PM MST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Boise ID
246 PM MDT Fri Jul 12 2019
.SHORT TERM...Tonight through Monday...Isolated to scattered
showers and thunderstorms anticipated through the evening hours
tonight, especially across southwestern Idaho. Clearing
conditions favored overnight, with southwest flow remaining
present. Another weak surge of moisture is anticipated for
Saturday, with showers and thunderstorms anticipated across Baker
County in Oregon and into the West Central Mountains of Idaho.
While those areas currently appear favored, additional opportunity
for shower activity remains for the rest of the area. A weak cold
front will move through the area for Sunday, producing cooling
temperatures and a tightened pressure gradient to bump up wind.
Monday will continue to cool, with temperatures dropping to near
seasonal levels, with a few showers over the West Central
Mountains. Any thunderstorm development may result in periods of
gusty wind.
.LONG TERM...Monday night through Friday...Clear skies and
near normal temperatures will dominate the extended forecast as the
area stays in the dry southwesterly flow aloft. A slight cool down
by the end of the week with temperatures expected to be close to 5
degrees below normal.
&&
.AVIATION...VFR. Isolated showers and thunderstorms will develop
along the Nevada border this afternoon and head north through the
evening. A slight chance they will make it into valley locations
near KEUL and KBOI. Surface winds, west-northwest 5-10kts with gusts
in the afternoon 15-25kts outside of thunderstorms and 30-40kts
within. Winds aloft to 10k feet MSL, southwest 15-20kts.
Weekend outlook...Afternoon showers and thunderstorms expected
through the higher elevations of SE Idaho through Sunday. Mostly
clear skies outside of these areas.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KB
LONG TERM....JC
AVIATION.....JC
In the hours before
Special weather statement, Jul 12, 1:38 PM MST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Boise ID
238 PM MDT Fri Jul 12 2019
IDZ015-030-122100-
Southern Twin Falls County ID-Southwest Highlands ID-
238 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIN FALLS AND
SOUTHEASTERN OWYHEE COUNTIES UNTIL 300 PM MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
China Mountain, or 15 miles west of Jackpot, moving northeast at 20
mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
China Mountain around 250 PM MDT.
Norton Bay, Cedar Creek Reservoir and Salmon Falls Reservoir
around 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4206 11512 4233 11508 4204 11451 4199 11469
4200 11505
TIME...MOT...LOC 2037Z 229DEG 19KT 4205 11496
KBSpecial weather statement, Jul 12, 2:00 PM MST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Boise ID
300 PM MDT Fri Jul 12 2019
IDZ014>016-030-122145-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Western Magic Valley ID-Southwest Highlands ID-
300 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIN FALLS AND
SOUTHEASTERN OWYHEE COUNTIES UNTIL 345 PM MDT...
At 259 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Sevy Falls to Juniper Butte to
near China Mountain. Movement was north at 25 mph.
Half inch hail and wind gusts up to 45 mph will be possible with
these storms.
Strong thunderstorms will be near...
Juniper Butte and Salls Crossing around 300 PM MDT.
Bruneau River Launch Site, Black Butte and Norton Bay around 310
PM MDT.
Cedar Creek Reservoir, Coonskin Butte, Monument Butte and Juniper
Ranch around 320 PM MDT.
Rogerson, Horse Butte, Clover Creek Crossing and Blackstone
Reservoir around 330 PM MDT.
Lookout Butte, Roseworth, Twin Butte and Crows Nest Butte around
340 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4262 11602 4268 11510 4226 11434 4202 11487
4220 11526 4219 11575
TIME...MOT...LOC 2059Z 193DEG 23KT 4224 11565 4225 11525 4210 11494
KBSpecial weather statement, Jul 12, 3:43 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Boise ID
443 PM MDT Fri Jul 12 2019
IDZ015-122330-
Southwest Highlands ID-
443 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OWYHEE COUNTY UNTIL 530
PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gedney Butte, or 40 miles north of Owyhee, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Big Horse Basin Gap around 510 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4250 11620 4277 11605 4274 11598 4267 11567
4241 11599
TIME...MOT...LOC 2242Z 211DEG 21KT 4252 11604
ALSpecial weather statement, Jul 12, 4:18 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Boise ID
518 PM MDT Fri Jul 12 2019
IDZ014-130000-
Upper Treasure Valley ID-
518 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELMORE AND EAST
CENTRAL OWYHEE COUNTIES UNTIL 600 PM MDT...
At 517 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pot Hole Butte, or 14 miles southwest of Glenns Ferry, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hammett and Deadman Flat around 550 PM MDT.
Glenns Ferry around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4264 11553 4266 11562 4273 11578 4304 11550
4284 11510 4263 11552
TIME...MOT...LOC 2317Z 215DEG 15KT 4279 11550
ALThunderstorm Wind, Elmore
- When
- July 12, 4:49 PM MST to 4:55 PM MST
- Where
- Elmore County, 0.51 mi E of Glenns Ferry Muni Ar to 1.27 mi N of Glenns Ferry
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 42.950, -115.320
A 72 MPH thunderstorm wind gust was reported 1 mile west of Glenns Ferry by a resident with a home weather station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, July 12 to 13, 2019$2.0 million · EF1 · 12 events
- Flash Flood and Flooding in Massachusetts, July 12, 2019$81,000 · 7 events
- Hail and Damaging Winds in Montana, July 12 to 14, 20191.75 in hail · 32 events
- Damaging Winds in Minnesota, July 12, 2019$25,000 · 56 kt wind · 9 events
- Coastal Flood and Heavy Rain in Alabama, July 12 to 15, 201917 events
- Dense Fog in Virginia, July 12, 201910 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 12 to 13, 201963 kt wind · 10 events
- Hail and Damaging Winds in Montana, July 12, 20191.75 in hail · 9 events
- Hail and Damaging Winds in Nebraska, July 12, 20191 in hail · 9 events
- Heavy Rain in Florida, July 12, 20196 events
- Hail in South Dakota, July 12, 20191.25 in hail · 4 events
- Hail in Iowa, July 12, 20191 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835894.